Illinois, 2010

Damaging Wind in Illinois, June 14, 2010

June 14, 2010 · NWS PAH · 1 event in 1 county or zone

An isolated damaging wind event occurred on the south end of a large mesoscale convective system that extended into west central Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

An isolated damaging wind event occurred on the south end of a large mesoscale convective system that extended into west central Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 14, 1:58 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 14, 1:58 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CDT MON JUN 14 2010

.DISCUSSION...

MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES THROUGH WEDNESDAY AS A
WEAK SURFACE COLD FRONT PUSHES SOUTHEAST ACROSS THE FA. WILL LEAN
TOWARD THE SREF AND NCEP SOLUTION FOR THE PROGRESSION OF THE FRONT
WHICH WOULD PUT IT NEAR THE OH RIVER BY TUESDAY EVENING AND EAST OF
THE FA BY WED MORNING AS HIGH PRESSURE BUILDS ACROSS MO.

IN THE MEANTIME...FOR TONIGHT...ONGOING THUNDERSTORMS WITHIN THE FA
WILL LIKELY DIMINISH AROUND SUNSET PER PREVIOUS DAY TRENDS. MORE
ONGOING CONVECTION TO THE NORTH OF THE FA MAY EVENTUALLY INFLUENCE
THE NORTHERN PARTS OF THE FA. ALSO MORE ORGANIZED UPSTREAM
CONVECTION OVER OK WAS MOVING INTO SW MO AND NW AR BUT MAY NOT
AFFECT OUR REGION BEFORE TUESDAY. PER THE LATEST SPC OUTLOOKS A
SLIGHT RISK OF SEVERE STORMS CONTINUES THROUGH TONIGHT AND TUESDAY
FOR MOST OF THE FA.

WILL MAINTAIN THE HIGHEST PROBABILITIES FOR THUNDERSTORMS ON TUESDAY
AS THE WEAK SURFACE FRONT PROVIDES SOME LOW LEVEL CONVERGENCE IN THE
ONGOING 500 MB SOUTHWEST FLOW. PRECIPITABLE WATER VALUES WILL REMAIN
AOA 1.75 INCHES SUPPORTING LOCALLY HEAVY RAIN...SO ANY TRAINING OF
STORMS COULD BE OF INCREASED CONCERN.

WILL MAINTAIN A DRY FORECAST FOR ALL BUT THE S PART OF THE FA ON WED
AS HIGH PRESSURE BUILDS EAST ACROSS THE AREA. THE RESPITE WILL BE
BRIEF AS RETURN SOUTHERLY FLOW IS IN STORE FOR THU (SMALL CHANCE
ACROSS PART OF SOUTHERN FA). WILL KEEP A DIURNAL SMALL CHANCE OF
THUNDERSTORMS IN THE EXTENDED FRI-MON TIME PERIOD.

ONGOING TEMP FORECAST GENERALLY OK. HEAT INDICES SHOULD GENERALLY
REMAIN BELOW LEVELS OF CONCERN FOR THE NEXT SEVERAL DAYS GIVEN
SLIGHTLY LOWER DEWPOINTS AND TEMPS.

&&

.AVIATION...
WILL CARRY VICINITY THUNDER THIS AFTERNOON AND INTO TONIGHT. WILL
AND AS NEEDED BASED ON RADAR TRENDS DUE TO THE WIDELY SCATTERED
NATURE OF THE CONVECTION. SW WINDS UP AROUND 10 KTS AT TIMES WILL BE
VARIABLE NEAR CONVECTION. WINDS WILL BE LIGHT TONIGHT. SKY COVER
WILL BE VFR WITH SOME CU...CIRRUS.
&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SHANKLIN
Hazardous weather outlook, Jun 14, 10:23 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1123 AM CDT MON JUN 14 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1123 AM CDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE THIS AFTERNOON AND
TONIGHT. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT
RISK AREA FOR SEVERE STORMS. MARGINALLY SEVERE HAIL AND STRONG WINDS
WILL BE THE MAIN HAZARDS. VERY HEAVY RAIN IS ALSO POSSIBLE.

HEAT INDEX VALUES WILL REACH 100 TO 105 ACROSS PORTIONS OF SOUTHEAST
MISSOURI AND WESTERN KENTUCKY...AND AROUND 100 OVER THE REMAINDER
OF THE AREA...INCLUDING SOUTHERN ILLINOIS AND SOUTHWEST INDIANA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT A
SLIGHT RISK FOR SEVERE STORMS IS POSSIBLE TUESDAY AND TUESDAY
NIGHT ALONG AND NORTH OF A LINE FROM DONIPHAN MISSOURI...ONWARD
TO PADUCAH AND CALHOUN KENTUCKY.

THE PRIMARY WEATHER HAZARDS WITH ANY THUNDERSTORMS IN THE RISK
AREA WILL BE TORRENTIAL RAINFALL WHICH MAY CAUSE LOCALIZED
FLOODING...AS WELL AS LOCALLY DAMAGING WINDS.

OTHERWISE THE CHANCE OF THUNDERSTORMS WILL DIMINISH MARKEDLY FROM
NORTH TO SOUTH ON WEDNESDAY...WITH ONLY A SMALL CHANCE FOR
THUNDERSTORMS OVER THE WEEKEND. ANY THUNDERSTORMS THAT DEVELOP
DURING THIS TIME PERIOD SHOULD REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND AGAIN ON
TUESDAY. ANY REPORTS OF HEAVY RAIN OR FLOODING WILL BE APPRECIATED
AS WELL.

In the hours before

Special weather statement, Jun 14, 12:44 PM CST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
144 PM CDT MON JUN 14 2010

KYZ011-141915-
LYON KY-
144 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LYON COUNTY IN WESTERN
KENTUCKY UNTIL 215 PM CDT...

AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH VERY STRONG WINDS AROUND 50 MPH.  THIS STORM
WAS LOCATED OVER SOUTHWESTERN LYON COUNTY  THIS STORM WAS WAS MOVING
EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY...

THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN
STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS
AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Jun 14, 4:15 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CDT MON JUN 14 2010

ILZ076>078-142300-
WABASH IL-EDWARDS IL-WAYNE IL-
515 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAYNE...NORTHERN
EDWARDS AND NORTHERN WABASH COUNTIES IN SOUTHERN ILLINOIS UNTIL 600
PM CDT...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH VERY STRONG WINDS AROUND 50 MPH.  THIS STORM
WAS LOCATED 6 MILES NORTHEAST OF CISNE...MOVING EAST AT 45 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE MOUNT ERIE...WEST SALEM...BONE
GAP...LANCASTER...MOUNT CARMEL AND ALLENDALE.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM
WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON
AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY
RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

The radar

The Paducah radar (KPAH), 114 km away, was scanning. The volume nearest the first event began at 22:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
June 14, 4:45 PM CST
Where
Franklin County, 1.99 mi S of Sesser
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Storm Chaser
Coordinates
38.071, -89.054

A mobile home on Illinois Route 148 lost parts of its roof.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230774.